Solving the wave equation with multifrequency oscillations

Marissa Condon, Arieh Iserles, Karolina Kropielnicka, Pranav Singh

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

We explore a new asymptotic-numerical solver for the time-dependent wave equation with an interaction term that is oscillating in time with a very high frequency. The method involves representing the solution as an asymptotic series in inverse powers of the oscillation frequency. Using the new scheme, high accuracy is achieved at a low computational cost. Salient features of the new approach are highlighted by a numerical example.

Original languageEnglish
Pages (from-to)239-249
Number of pages11
JournalJournal of Computational Dynamics
Volume6
Issue number2
DOIs
Publication statusPublished - 31 Dec 2019

Keywords

  • Asymptotic expansion
  • Asymptotic-numerical solver
  • Exponential splittings
  • Highly oscillatory
  • Wave equation

ASJC Scopus subject areas

  • Computational Mechanics
  • Computational Mathematics

Cite this